Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 7, 2015, 6:04 PM CDT for Ness County, Trego County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 6:04 PM CDT (23:04 UTC)
- Expired
- May 7, 2015, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Ness County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS53 KDDC 072304 SVRDDC KSC135-195-080000- /O.NEW.KDDC.SV.W.0060.150507T2304Z-150508T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 604 PM CDT THU MAY 7 2015 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS... NORTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF BROWNELL...MOVING NORTH AT 30 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... RANSOM...BROWNELL...CEDAR BLUFF AND TREGO CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3845 9962 3850 9998 3893 9999 3889 9960 TIME...MOT...LOC 2303Z 188DEG 26KT 3856 9980 HAIL...1.25IN WIND...<50MPH $$ RUSSELL
2 follow-up statements
987
WWUS53 KDDC 072348
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT THU MAY 7 2015
KSC135-072357-
/O.CAN.KDDC.SV.W.0060.000000T0000Z-150508T0000Z/
NESS KS-
648 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NESS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3870 9962 3870 9998 3893 9999 3889 9960
TIME...MOT...LOC 2347Z 174DEG 29KT 3877 9983
$$
KSC195-080000-
/O.CON.KDDC.SV.W.0060.000000T0000Z-150508T0000Z/
TREGO KS-
648 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN TREGO COUNTY...
AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CEDAR BLUFF...MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TREGO CENTER AND CEDAR BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3870 9962 3870 9998 3893 9999 3889 9960
TIME...MOT...LOC 2347Z 174DEG 29KT 3877 9983
HAIL...1.00IN
WIND...<50MPH
$$
RUSSELL389
WWUS53 KDDC 072355
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
655 PM CDT THU MAY 7 2015
KSC195-080004-
/O.EXP.KDDC.SV.W.0060.000000T0000Z-150508T0000Z/
TREGO KS-
655 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREGO COUNTY WILL
EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3870 9962 3870 9998 3893 9999 3889 9960
TIME...MOT...LOC 2353Z 188DEG 26KT 3877 9983
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:47 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 7, 3:47 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT THU MAY 7 2015 ...UPDATED FOR SHORT TERM... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 342 PM CDT THU MAY 7 2015 SOUTHWESTERLY UPPER LEVEL FLOW WILL PERSIST INTO FRIDAY AHEAD OF AN UPPER LOW MOVING TOWARD THE FOUR CORNERS REGION. A FRONTAL BOUNDARY IS RUNNING NEAR LARNED TO DODGE CITY AND LIBERAL WITH SOME THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY. THIS FRONT WILL SLOWLY LIFT NORTHWARD INTO TONIGHT. MORE THUNDERSTORMS MAY FORM IN EASTERN COLORADO AND MOVE INTO WESTERN KANSAS LATER TONIGHT. AS CONVECTION MOVES ACROSS SOUTHWESTERN KANSAS LATE TONIGHT, THE FRONT IS FORECAST TO DROP SOUTH TOWARDS MORNING INTO OKLAHOMA AND STALL OUT. NUMEROUS THUNDERSTORMS ARE AGAIN FORECAST INTO FRIDAY WITH MOIST UPSLOPE FLOW NORTH OF THE FRONT. FOR TONIGHT, SOME THUNDERSTORMS COULD BE SEVERE WITH HAIL UP TO QUARTERS, POSSIBLY LARGER FAR WEST TOWARDS THE COLORADO BORDER. THE BOUNDARY LAYER SHEAR IS FAIRLY WEAK, HOWEVER THE MID TO UPPER LEVEL WINDS ARE STRONGER THAN YESTERDAY. STORMS TO THE SOUTH ACROSS TEXAS AND OKLAHOMA HAVE HELPED TO STABILIZE THE AIRMASS SOMEWHAT, SO NOT EXPECTING WIDESPREAD SEVERE STORMS. CAPES FORECAST FROM 1500 TO 2000 J/KG. WINDS WILL BECOME VARIABLE THEN EASTERLY AROUND 10 MPH TONIGHT. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 50S. SOME LOW STRATUS AND LIGHT FOG MAY ALSO DEVELOP ACROSS MUCH OF WESTERN KANSAS BY MORNING WITH THE MOIST UPSLOPE FLOW. FOR FRIDAY, UPSLOPE FLOW WILL CONTINUE WITH CLOUDY SKIES BECOMING PARTLY CLOUDY WITH THUNDERSTORMS AGAIN FORMING. FORECAST CAPES ARE AROUND 2000 J/KG BY AFTERNOON. DECENT SHEAR PROFILE IS IN PLACE WITH GOOD BACKING OF LOW LEVEL WINDS AND MID LEVELS AROUND 50KT. A BIG NEGATIVE FACTOR FOR SEVERE, IS THE AREA COULD BE CAPPED WITH LOTS OF CLOUDS FORECAST NORTH OF THE WARM FRONT. HIGHS WILL BE IN THE LOW TO MID 70S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 224 PM CDT THU MAY 7 2015 AN INTENSE SHORTWAVE TROUGH WILL PROGRESS FROM CENTRAL CALIFORNIA INTO EASTERN COLORADO BY SATURDAY AND THEN LIFT NORTHEASTWARD IN NEGATIVE TILT FASHION SATURDAY EVENING. AS THE SYSTEM APPROACHES, THE VERTICAL WIND SHEAR PROFILE WILL INCREASE DRAMATICALLY GIVEN SURFACE PRESSURE FALLS ON THE WESTERN HIGH PLAINS AND INCREASING MID TO HIGH LEVEL WINDS. THIS WILL LEAD TO GOOD CHANCES OF THUNDERSTORMS SATURDAY, SOME OF WHICH COULD BE SEVERE WITH VERY LARGE HAIL AND TORNADOES. THE DETAILS OF WHAT HAPPENS SATURDAY WILL DEPEND ON THE EVOLUTION OF STORM CLUSTERS ACROSS NORTH TEXAS AND OKLAHOMA FRIDAY NIGHT AND SATURDAY MORNING, WHICH WILL IMPACT WHETHER THE TRUE WARM SECTOR MAKES IT THIS FAR NORTH. GIVEN THAT VERY RICH MOISTURE CURRENTLY RESIDING OVER TEXAS SHOULD MAKE IT INTO SOUTH CENTRAL KANSAS INCLUDING PRATT, ST JOHN AND MEDICINE LODGE BY SATURDAY AFTERNOON, THIS IS WHERE THE BEST CHANCE OF HIGH-END SEVERE WEATHER MAY BE. HIGH TEMPERATURES SATURDAY WILL DEPEND ON HOW WIDESPREAD CONVECTION IS AND HOW MUCH CLEARING TAKES PLACE. AFTERNOON READINGS IN THE 70S OUTSIDE OF THUNDERSTORMS IS MOST LIKELY, WITH LOWS IN THE 50S AND 60S. AFTER THE AFOREMENTIONED SHORTWAVE TROUGH PASSES SATURDAY NIGHT, A STRONG COLD FRONT WILL PASS THROUGH WESTERN KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY. HIGHS ON SUNDAY AND MONDAY WILL ONLY BE IN THE 60S TO LOWER 70S AND 60S RESPECTIVELY. LOWS BY MONDAY MORNING WILL LIKELY BE IN THE LOWER TO MIDDLE 30S IN FAR WESTERN KANSAS. WITH SLIGHTLY WARMER READINGS FARTHER EAST. TUESDAY MORNING WILL BE CHILLY AS WELL AS SURFACE HIGH PRESSURE LINGERS. A WARMING TREND CAN BE EXPECTED BY MID TO LATE NEXT WEEK AS UPPER LEVEL HEIGHTS RISE ACROSS THE ROCKIES, ALONG WITH WEAK LEE TROUGHING THAT WILL REPLACE THE COOL SURFACE HIGH. LOW LEVEL MOISTURE WILL INCREASE AS WELL, SO ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CANNOT BE RULED OUT STARTING WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1229 PM CDT THU MAY 7 2015 A WEAK FRONTAL BOUNDARY WILL BE NEAR DODGE CITY TO GARDEN CITY AND HAYS WITH VARIABLE WINDS BECOMING EASTERLY AND SOUTHEASTERLY LATE. A FEW THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY AFTER 22-00Z. SOME LOW STRATUS AND FOG WITH IFR CONDITIONS POSSIBLE AFTER 09Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 74 57 75 / 50 50 50 70 GCK 56 70 54 74 / 40 50 50 40 EHA 55 75 52 75 / 30 30 30 20 LBL 56 77 56 77 / 50 40 40 30 HYS 54 69 55 72 / 50 50 50 70 P28 61 77 60 76 / 60 50 60 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...FINCH AVIATION...KRUSE
Hazardous weather outlook, May 7, 12:37 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1237 PM CDT THU MAY 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081745- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1237 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED FLOODING RISK. ELEVATED SEVERE THUNDERSTORM RISK. SATURDAY... ELEVATED FLOODING RISK. SIGNIFICANT SEVERE THUNDERSTORM RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Special weather statement, May 7, 4:40 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
440 PM CDT THU MAY 7 2015
KSZ064-077-078-072230-
HODGEMAN KS-FORD KS-GRAY KS-
440 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HODGEMAN...
NORTHWESTERN FORD...EASTERN FINNEY AND NORTHEASTERN GRAY COUNTIES
UNTIL 530 PM CDT...
AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF DODGE
CITY TO 3 MILES NORTHEAST OF CIMARRON...AND MOVING NORTHEAST AT 15
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
HODGEMAN...NORTHWESTERN FORD...EASTERN FINNEY AND NORTHEASTERN GRAY
COUNTIES.
LAT...LON 3800 10026 3800 10023 3802 10022 3804 9996
3784 10003 3781 10031
TIME...MOT...LOC 2140Z 219DEG 12KT 3791 10004 3785 10030
RUSSELLLocal storm report, May 7, 4:54 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
454 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 9 N KINSLEY 38.05N 99.41W
05/07/2015 E1.00 INCH EDWARDS KS LAW ENFORCEMENT
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, May 7, 5:04 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
504 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL LARNED 38.18N 99.10W
05/07/2015 E0.75 INCH PAWNEE KS EMERGENCY MNGR
&&
MJSLocal storm report, May 7, 5:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
515 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 12 SSW BAZINE 38.29N 99.79W
05/07/2015 E1.50 INCH NESS KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, May 7, 5:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
529 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 5 WSW KALVESTA 38.03N 100.37W
05/07/2015 M1.00 INCH FINNEY KS PUBLIC
HAIL WAS COVERING THE GROUND.
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, May 7, 5:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
536 PM CDT THU MAY 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 4 S RADIUM 38.12N 98.90W
05/07/2015 E1.25 INCH STAFFORD KS FIRE DEPT/RESCUE
HAIL SIZE RANGED FROM QUARTERS TO HALF
DOLLAR.
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:55 PM CDT | Special Weather Statement | DDC | Barber | 35 min |
| May 7, 1:50 PM CDT | Special Weather Statement | DDC | Pratt | 40 min |
| May 7, 2:30 PM CDT | Special Weather Statement | DDC | Stafford | 45 min |
| May 7, 3:04 PM CDT | Special Weather Statement | DDC | Pawnee | 41 min |
| May 7, 3:39 PM CDT | Special Weather Statement | DDC | Hodgeman | 51 min |
| May 7, 3:44 PM CDT | Special Weather Statement | DDC | Gray, Seward | 46 min |
| May 7, 3:51 PM CDT | Tornado Warning | DDC | Gray, Haskell | 24 min |
| May 7, 4:11 PM CDT | Tornado Warning | DDC | Gray, Haskell | 21 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 51 min |
| May 7, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| May 7, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Rush | 57 min |
| May 7, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush, Stafford | 44 min |
| May 7, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 38 min |
| May 7, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 19 min |
| May 7, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 58 min |
| May 7, 5:59 PM CDT | Tornado Warning | DDC | Morton | 32 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.